Article Text

PDF
A case report of photodermatoses induced by the antifungal drug terbinafine
  1. Astrid Bacle1,2,
  2. Sorya Belaz2,3,
  3. Sophie Potin1,2,
  4. Jean-Pierre Gangneux2,3
  1. 1Service Hospitalo-Universitaire de Pharmacie, Centre Hospitalier Universitaire de Rennes, Rennes, France
  2. 2Inserm, EHESP, Irset (Institut de Recherche en Santé, Environnement et Travail) – UMR_S 1085, Univ Rennes, CHU Rennes, F-35000 Rennes, France
  3. 3Laboratoire de Parasitologie-Mycologie, Centre Hospitalier Universitaire de Rennes, Rennes, France
  1. Correspondence to Dr. Astrid Bacle, Centre Hospitalier Universitaire de Rennes, Service Hospitalo-Universitaire de Pharmacie, Rennes, 35000, France; astrid.bacle{at}univ-rennes1.fr

Abstract

Terbinafine is an antifungaldrug(inhibitor of ergosterol synthesis) known to induce skin reactions. A 58-year-old female was treated with terbinafine for onychomycosis. On the fifth day of treatment a skin rash emerged on her sun-exposed areas. Biological testing did not find any allergic signs. Other skin reactions are well known with terbinafine, but we depict here, a case of photosensitisation induced by treatment, generally unknown for this antifungal. This side effect can be prevented by medication reconciliation and pharmaceutical advice from the clinical pharmacist.

  • terbinafine
  • drug-induced photosensitivity
  • clinical pharmacist
  • medication reconciliation
  • pharmaceutical advice

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.